Wildfire, Okanogan Valley
- When
- July 31, 12:00 AM PST to 11:59 PM PST
- Where
- Okanogan Valley forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 48.143, -119.716 (the zone’s center; the record gives no point)
The Green Lake Fire, centered five miles west of Omak, had an unknown cause and burned 2,614 acres. The fire burned into the month of August.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
The Green Lake Fire, centered five miles west of Omak, had an unknown cause and burned 2,614 acres. The fire burned into the month of August.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 30, 9:44 PM PST, 2 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1044 PM PDT WED JUL 30 2008 .SYNOPSIS... A DEEP LOW PRESSURE SYSTEM ALONG THE BRITISH COLUMBIA COASTLINE WILL KEEP THE PACIFIC NORTHWEST COOL AND BREEZY THROUGH THE REMAINDER OF THE WEEK AND INTO THE WEEKEND. && .DISCUSSION... MINOR FORECAST UPDATE HAS BEEN ISSUED TO LOWER MINIMUM TEMPERATURES TONIGHT FOR PULLMAN AND WINCHESTER TO 38 DEGREES. CURRENT TRENDS SUPPORTS LOWERING TEMPERATURES SLIGHTLY FOR THESE AREAS. SKIES SHOULD REMAIN CLEAR THROUGH TONIGHT WHICH COMBINED WITH LIGHT WINDS AND SURFACE DEW POINTS IN THE LOW 30S WILL ALLOW IDEAL RADIATIONAL COOLING TO CONTINUE. ELSEWHERE...SATELLITE SHOWS SOME MID AND HIGH CLOUDS STREAMING ACROSS THE NORTH. THERE APPEARS TO BE ENOUGH BREAKS TO ALLOW LOW TEMPERATURES IN THESE AREAS TO STILL FALL TO FORECAST VALUES SO NO CHANGES MADE HERE. JW && .AVIATION... VFR CONDITIONS WILL PERSIST THROUGH 06Z/1ST. A CLOSED LOW CURRENTLY NEAR THE QUEEN CHARLOTTE ISLANDS WILL DROP SOUTH TO VANCOUVER ISLAND TOMORROW...WITH OCCASIONAL HIGH CLOUDS PASSING THROUGH EASTERN WASHINGTON AND NORTH IDAHO. JW && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 48 80 54 76 52 79 / 0 0 0 10 10 10 COEUR DALENE 45 80 52 75 51 79 / 0 0 0 10 10 10 PULLMAN 38 82 47 77 49 79 / 0 0 0 10 10 10 LEWISTON 54 90 60 85 59 86 / 0 0 0 0 0 10 COLVILLE 43 82 46 76 46 83 / 0 0 0 20 20 10 SANDPOINT 43 78 47 73 48 77 / 0 0 0 20 10 10 KELLOGG 46 79 53 75 52 77 / 0 0 0 20 10 20 MOSES LAKE 48 84 56 82 52 84 / 0 0 0 0 0 0 WENATCHEE 54 84 60 79 54 83 / 0 0 10 10 0 0 OMAK 47 84 52 80 49 84 / 0 0 10 20 10 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 514 AM PDT WED JUL 30 2008 IDZ001>004-026-027-WAZ031>038-041>044-311215- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 514 AM PDT WED JUL 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2008Every state in 2008This day in weather historyWarnings in Washington, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 127337.